Alert archive / Minnesota / Wind Advisories in 2007
Wind Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 6, 2007, 11:58 AM CDT for 8 counties in Minnesota; Cass County, Richland County, North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 11:58 AM CDT (16:58 UTC)
- Expired
- May 6, 2007, 7:07 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 061658 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1158 AM CDT SUN MAY 6 2007 ...WINDY CONDITIONS TO CONTINUE FOR THE REMAINDER OF THE DAY... .SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 45 MPH THIS AFTERNOON OVER PARTS OF SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. MNZ002-003-022-023-027>031-040-NDZ039-053-070200- /O.CAN.KFGF.HW.W.0001.000000T0000Z-070506T1700Z/ /O.NEW.KFGF.WI.Y.0006.070506T1658Z-070507T0200Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...WAHPETON 1158 AM CDT SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THIS EVENING IN PARTS OF SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THE WINDY CONDITIONS ARE OCCURRING IN RESPONSE TO A DEEP LOW PRESSURE CENTER OVER CENTRAL SOUTH DAKOTA...AND A LARGE HIGH PRESSURE AREA OVER THE EASTERN GREAT LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NG
1 follow-up statement
000 WWUS73 KFGF 070007 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 707 PM CDT SUN MAY 6 2007 ...WIND ADVISORY IS CANCELLED... MNZ002-003-022-023-027>031-040-NDZ039-053-070115- /O.CAN.KFGF.WI.Y.0006.000000T0000Z-070507T0200Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...WAHPETON 707 PM CDT SUN MAY 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL REMAIN GUSTY FOR ANOTHER HOUR OR SO...BUT WILL REMAIN BELOW WIND ADVISORY CRITERIA. $$ GODON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 6, 11:07 AM CDT, 51 minutes earlier.
Area forecast discussion, May 6, 11:07 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1107 AM CDT SUN MAY 6 2007
.DISCUSSION...MAIN FORECAST CHALLENGES ARE WIND AND PRECIPITATION.
WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW
PRESSURE IS CENTERED BETWEEN MBG AND BIS. WHEN COMPARING THE
MODELS...THE NAM AND GFS REMAIN IN PRETTY GOOD AGREEMENT...SO USED A
COMPROMISE FOR THE FORECAST. WITH THE SUN THINNING THE CLOUD DECK
EARLIER THAN EXPECTED...TEMPERATURES HAVE RISEN FASTER THAN EARLIER
EXPECTED...SO RAISED TODAYS HIGHS A FEW DEGREES. ALSO...WITH CURRENT
WIND SPEEDS DROPPING FROM SEVERE LEVELS INTO THE WINDY CATEGORY...
LOOKS LIKE WILL BE ABLE TO EXPIRE HIGH WIND WARNING AS PLANNED.
OTHERWISE...ONLY MINOR CHANGES NEEDED FOR REST OF FORECAST.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WARNING UNTIL NOON CDT TODAY FOR NDZ039-053.
MN...HIGH WIND WARNING UNTIL NOON CDT TODAY FOR MNZ002-003-022-023-
027>031-040.
&&
NGHazardous weather outlook, May 6, 7:00 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT SUN MAY 6 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ON THE MINNESOTA SIDE OF THE RED RIVER TODAY. SINCE NORTHWEST MINNESOTA HASNT RECEIVED MUCH RAIN ..ANY HEAVY RAINFALL IS NOT EXPECTED TO CREATE PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Local storm report, May 6, 8:57 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
857 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG FOXHOME 46.28N 96.31W
05/06/2007 WILKIN MN TRAINED SPOTTER
50 FOOT TREE UPROOTED AN SHINGLES COMING OFF HOUSE
&&
DKLocal storm report, May 6, 9:29 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
929 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG FRAZEE 46.73N 95.70W
05/06/2007 BECKER MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0850 AM NON-TSTM WND DMG VERGAS 46.66N 95.80W
05/06/2007 OTTER TAIL MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0850 AM NON-TSTM WND DMG ERHARD 46.48N 96.10W
05/06/2007 OTTER TAIL MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0545 AM NON-TSTM WND DMG 5 NE BARNESVILLE 46.70N 96.34W
05/06/2007 CLAY MN TRAINED SPOTTER
70 FOOT ELM SNAPPED OFF 15 FEET OFF GROUND, TOOK OUT
POWERLINES AS IT FELL.
0855 AM NON-TSTM WND DMG 5 NW PERHAM 46.65N 95.65W
05/06/2007 OTTER TAIL MN LAW ENFORCEMENT
40 FOOT CHRISTMAS TREE UPROOTED AND POLE SHED BARN TORN
DOWN AND THROUGH INTO POWERLINES
&&
DKELLENBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:52 AM CDT | High Wind Warning | FGF | Becker, Clay, Clearwater, Grant, Mahnomen, Norman and 2 more | 3 hr |
| May 6, 1:52 AM CDT | Flash Flood Warning | FGF | Ransom, Sargent | 8 hr |
Nearby
Wind Advisories in Minnesota, 2007Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.